# SDR CA190417007

- Difficulty date: April 12, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Beech 1900D
- Aircraft time: 18,183 hours
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Safety Switch
- Part number: 444EN496
- Condition: Unserviceable
- Location: Mlg
- Part time: 150 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) THIS GEAR SAFETY SWITCH (SQUAT SWITCH) HAS MULTIPLE SWITCH THROWS THAT CONTROL MULTIPLE SYSTEMS. ONE SWITCH THROW THAT CONTROLS THE OPERATION OF THE GROUND FINE SOLENOIDS SHORTED INTERNALLY WHICH MAKE THE GROUND FINE SOLENOID SYSTEM ALWAYS BEHAVE LIKE IT IS IN GROUND MODE EVEN WHEN THE AIRCRAFT IS IN THE AIR. AS A RESULT WHEN THE AIRCRAFT WAS IN THE FLARE FOR LANDING AND THE POWER LEVER WERE RETARDED TO FLIGHT IDLE THE PROPELLER BLADE ANGLE WENT TO FINE AND CAUSED THE AIRCRAFT TO LOSE MORE AIRSPEED THAN INTENDED. THE GROUND FINE SOLENOIDS ARE THERE TO MAKE THE PROP BLADE ANGLE FINER FOR GROUND OPERATIONS AND ARE ACTUATED THROUGH THE RH GEAR SAFETY SWITCH. WE INSTALLED A NEW RH GEAR SAFETY SWITCH WITH THE SAME PART NUMBER AND THE DEFECT WAS RECTIFIED. THE DEFECTIVE SWITCH WAS RELATIVELY NEW WITH ONLY 150.9 HOURS ON IS SINCE INSTALL. (TC# 20190417007)
